MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS; PROSTHESIS HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part # 00801803201/ femoral head sterile / lot # 60975936.Part # 00620005622/ shell porous with cluster holes / lot # 61660755.Part # 00630505632/ liner / lot # 61604354.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 00915.
 
Event or Problem Description
It was reported that the patient underwent a right hip arthroplasty.Subsequently, patient underwent revision surgery due to pain and elevated metal ion levels.During surgery the surgeon noted a slight ring of necrotic bone along the proximal femur at the level of the prosthesis, femur junction.Surgeon further encountered marked blackening of the trunnion going below the femoral head posteriorly.Flakes of blackened material were evident in the joint.After removing the versys femoral head, the surgeon found significant goldberg grade iv discoloration of the trunnion and bore of the femoral head consistent with corrosion and/or fretting.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that patient underwent hip revision surgery 11 years post implantation due to pain, elevated metal ions, and effusion.During the revision corrosion was noted on the head and neck trunnion.Pathology reports revealed alval on the psuedocapsule specimen, the head and liner were replaced without complication.Attempts have been made and additional information is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the chromium level was at a 1.8 when the normal level is <0.3 and the cobalt level was 6.5 when it is normally <1.0.A slight ring of necrotic bone was found at the prosthesis femur junction and the patient presented with pain.The joint fluid was normal but more abundant, which is consistent with effusion.There was marked blackening of the trunnion consistent with corrosion.The acetabular component was discolored, which is consistent with wear and oxidation.The pseudocapsule was sent to pathology and alval was present, with no acute inflammation seen.The initial shell and stem was well fixed and retained, the head and liner were replaced without complication.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: a4; b7; g3; h2.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT CEMENTLESS
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11602974
Report Number0001822565-2021-00929
Device Sequence Number3622514
Product Code MEH
UDI-Device Identifier00889024131743
UDI-Public(01)00889024131743(17)210131(10)61690517
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue Number00771100900
Device Lot Number60921281
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/26/2021
08/10/2021
09/20/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/11/2021
08/18/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight73